Alert archive / Arkansas / Tornado Warnings in 2013
Tornado Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 18, 2013, 3:07 PM CDT for Ashley County, Arkansas. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2013, 3:07 PM CDT (20:07 UTC)
- Expired
- Apr 18, 2013, 3:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Ashley County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 191 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 3:07 PM CDT | TSTM WND DMG | 4 Sse Crossett, AR | TREES DOWNED ALONG AR HIGHWAY 133 |
| Apr 18, 3:08 PM CDT | TORNADO 1 | 6 S Crossett, AR | TORNADO DOWNED TREES ALONG HWY 133 AND ALONG ITS PATH FROM 6 MILES SOUTH OF CROSSETT TO 4 MILES SOUTHEAST OF CROSSETT. TORNADO WAS RATED EF1 AND PATH LENGTH WAS 4 MILES AND WIDTH WAS 150 YARDS. |
| Apr 18, 3:13 PM CDT | TSTM WND DMG | Crossett, AR | REPORTS OF A TREE DOWN ON CEDAR STREET IN CROSSETT. |
| Apr 18, 3:15 PM CDT | TSTM WND DMG | E Crossett, AR | TREES DOWNED ALONG HIGHWAY 82 NEAR CROSSETT. EXACT LOCATION UNKNOWN |
| Apr 18, 3:17 PM CDT | TSTM WND DMG | 4 Ne Crossett, AR | REPORTS OF A TREE DOWN ON HIGHWAY 133 NORTH. |
| Apr 18, 3:21 PM CDT | TSTM WND DMG | 3 S Hamburg, AR | A FEW TREES DOWN ON US HIGHWAY 425 NEAR HAMBURG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 1:43 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658
WFUS54 KJAN 182007
TORJAN
ARC003-182045-
/O.NEW.KJAN.TO.W.0051.130418T2007Z-130418T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL 345 PM CDT
* AT 308 PM CDT...A TORNADO WAS INDICATED NEAR CROSSETT MOVING
NORTHEAST AT 75 MPH.
* THE TORNADO WILL BE NEAR...
BERLIN BY 315 PM CDT...
PARKDALE AND SNYDER BY 325 PM CDT...
PORTLAND AND MONTROSE BY 330 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3338 9146 3313 9146 3300 9181 3300 9199
3301 9202 3311 9207
TIME...MOT...LOC 2008Z 244DEG 64KT 3307 9192
$$
JA4 follow-up statements
937
WWUS54 KJAN 182011
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT THU APR 18 2013
ARC003-182045-
/O.CON.KJAN.TO.W.0051.000000T0000Z-130418T2045Z/
ASHLEY AR-
311 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR ASHLEY
COUNTY...
AT 311 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO.
THIS TORNADO WAS LOCATED NEAR CROSSETT MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
BERLIN AND HAMBURG BY 320 PM CDT...
PARKDALE BY 330 PM CDT...
SNYDER BY 335 PM CDT...
MONTROSE AND PORTLAND BY 340 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3338 9146 3313 9146 3300 9181 3300 9199
3301 9202 3311 9207
TIME...MOT...LOC 2011Z 239DEG 47KT 3308 9189
$$
JA481
WWUS54 KJAN 182020
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT THU APR 18 2013
ARC003-182045-
/O.CON.KJAN.TO.W.0051.000000T0000Z-130418T2045Z/
ASHLEY AR-
320 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR ASHLEY
COUNTY...
AT 319 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO.
THIS TORNADO WAS LOCATED 5 MILES WEST OF CROSSETT MOVING NORTHEAST
AT 55 MPH.
THE TORNADO WILL BE NEAR...
HAMBURG BY 325 PM CDT...
PARKDALE BY 335 PM CDT...
SNYDER AND PORTLAND BY 340 PM CDT...
MONTROSE BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3338 9146 3313 9146 3300 9181 3300 9199
3301 9202 3311 9207
TIME...MOT...LOC 2019Z 239DEG 47KT 3313 9185
$$
JA254
WWUS54 KJAN 182027
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT THU APR 18 2013
ARC003-182045-
/O.CON.KJAN.TO.W.0051.000000T0000Z-130418T2045Z/
ASHLEY AR-
327 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR ASHLEY
COUNTY...
AT 325 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO.
THIS TORNADO WAS LOCATED 3 MILES NORTH OF BERLIN AND SOUTH OF
HAMBURG MOVING EAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
PARKDALE AND SNYDER BY 335 PM CDT...
PORTLAND BY 340 PM CDT...
MONTROSE BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZED HAIL AND DAMAGING STRAIGHT LINE WINDS.
DAMAGE REPORTS HAVE BEEN RECEIVED FROM EMERGENCY MANAGEMENT OF TREES
DOWN IN VICINITY OF HIGHWAY 133 SOUTH OF CROSSETT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3338 9146 3313 9146 3300 9181 3300 9199
3301 9202 3311 9207
TIME...MOT...LOC 2025Z 250DEG 47KT 3314 9175
$$
JA701
WWUS54 KJAN 182028
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT THU APR 18 2013
ARC003-182045-
/O.CON.KJAN.TO.W.0051.000000T0000Z-130418T2045Z/
ASHLEY AR-
328 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EASTERN
ASHLEY COUNTY...
AT 328 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO.
THIS TORNADO WAS LOCATED NEAR BERLIN MOVING EAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
PARKDALE AND SNYDER BY 335 PM CDT...
PORTLAND BY 340 PM CDT...
MONTROSE BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZED HAIL AND DAMAGING STRAIGHT LINE WINDS.
DAMAGE REPORTS HAVE BEEN RECEIVED FROM EMERGENCY MANAGEMENT OF TREES
DOWN IN VICINITY OF HIGHWAY 133 SOUTH OF CROSSETT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3338 9146 3313 9146 3302 9179 3301 9188
3309 9186 3318 9191
TIME...MOT...LOC 2028Z 250DEG 47KT 3316 9171
$$
JAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 18, 1:55 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 18, 1:55 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT THU APR 18 2013
.UPDATE...SENT OUT UPDATED ZONES TO INCLUDE MENTION OF NEW TORNADO
WATCH NUMBER 126 IN EFFECT THROUGH 11 PM THIS EVENING FOR MUCH OF
FORECAST AREA (AT LEAST WEST OF A COLUMBUS...TO NEWTON...TO COLUMBIA
LINE). RISK FOR TORNADOES CURRENTLY DEEMED HIGHEST NORTH OF I-20 IN
THE WATCH AREA BUT OF COURSE CANNOT BE RULED OUT ANYWHERE IN THE
WATCH AREA. FULL PACKAGE UPDATE WILL BE COMING IN THE NEAR FUTURE.
/BB/
&&
.PREV DISCUSSION... /ISSUED 430 AM CDT THU APR 18 2013/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...BIGGEST CHANGE FROM LAST
NIGHT'S THINKING CONCERNING THE POTENTIAL FOR SEVERE WEATHER TODAY IS
THE POTENTIAL FOR A WEAKER AND EARLIER DISSIPATING CAP. THIS MAY
ALLOW FOR DEVELOPMENT OF DISCRETE CELLS EARLIER THIS AFTERNOON AND
AHEAD OF THE MAIN SQUALL LINE WHICH IS STILL SLATED OVER OUR
NORTHWEST ZONES BY EARLY EVENING.
WATER VAPOR IMAGERY/RUC ANALYSIS HAS A RATHER AMPLIFIED TROUGH OVER
THE CENTRAL PLAINS THAT IS EXPECTED TO FURTHER DEEPEN TODAY AS IT
SHIFTS EAST AND DEEPEN A SURFACE LOW NEAR THE GREAT LAKES REGION
THAT WILL SEND A STRONG COLD FRONT ACROSS OUR CWA TONIGHT. REGIONAL
RADARS ARE ALREADY LIT UP THIS MORNING WITH A LONG LINE OF STORMS
ALONG THE COLD FRONT EXTENDING FROM CENTRAL TEXAS NORTHEAST TO
THE GREAT LAKES. THIS LINE OF STORMS IS EXPECTED TO INTENSIFY TODAY
DURING PRIME HEATING AND MOVE INTO OUR NORTHWEST ZONES LATE THIS
AFTERNOON OR EARLY EVENING. THE EXPECTED ENVIRONMENT OVER OUR AREA
AHEAD OF THE APPROACHING SQUALL LINE HAS CHANGED LITTLE INCLUDING
SURFACE DEWPOINTS IN THE UPPER 60S TO NEAR 70 DEGREES...MLCAPES
AROUND 1000J/KG...0-6KM BULK SHEAR 40-50KTS AND 0-3KM SRH 200-400
M2/S2. THE LATEST OUTLOOK FROM THE STORM PREDICTION CENTER PLACES
THE AREA NORTH OF I-20 IN A MODERATE RISK OF SEVERE WEATHER WITH
HATCHED SHADING WARNING OF POTENTIAL FOR STRONG TORNADOES AND/OR
WIND GUSTS UP TO 80 MPH. THE AREA ALONG AND SOUTH OF INTERSTATE 20
STILL HAS A CONSIDERABLE RISK FOR SEVERE WEATHER ALTHOUGH THE
POTENTIAL FOR SIGNIFICANT WINDS OR STRONG TORNADOES IS LOWER THAN
IN THE MODERATE RISK.
THE MAIN RISK FOR SEVERE WEATHER TODAY WILL COME WITH THE SQUALL
LINE PRIMARILY IN THE FORM OF WIDESPREAD WIND DAMAGE AND TORNADOES.
HAIL AND LOCALLY HEAVY RAIN WILL BE SECONDARY THREATS. HOWEVER...ANY
DISCRETE CELLS THAT DEVELOP AHEAD OF THE SQUALL LINE COULD PRODUCE
TORNADOES...SOME OF WHICH COULD BE STRONG ESPECIALLY IN THE NORTH.
THIS TIMING OF THE LINE HAS CHANGED LITTLE...MOVING INTO THE
NORTHWEST DELTA 4-6 PM...NEAR NATCHEZ TRACE CORRIDOR BY MIDNIGHT AND
MOVING SOUTHEAST OF OUR CWA BEFORE 6 AM. STRONG SOUTHERLY WINDS
TODAY AHEAD OF THE APPROACHING SYSTEM WILL MAKE FOR WINDY CONDITIONS
ACROSS THE NORTHWEST AND BREEZY CONDITIONS ELSEWHERE. A WIND
ADVISORY REMAINS IN EFFECT TODAY NORTHWEST OF A LINE FROM WINNSBORO
LOUISIANA TO YAZOO CITY AND GRENADA MISSISSIPPI.
THERE MAY BE SOME POST FRONTAL PRECIPITATION ACROSS OUR SOUTHEAST
FRIDAY MORNING THAT WILL END BY NOON. OTHERWISE...MUCH COOLER AND
DRIER AIR WILL MOVE INTO OUR CWA FRIDAY IN THE WAKE OF THE COLD
FRONT. DEW POINTS WILL BE KNOCKED DOWN FROM THE UPPER 60S AHEAD OF
THE FRONT TO THE 40S IN ITS WAKE. THE SUN SHOULD BREAK OUT ACROSS
THE WHOLE AREA BY FRIDAY AFTERNOON BUT BREEZY WEST TO NORTHWEST
WINDS WILL HOLD TEMPERATURES TO THE LOW TO MID 60S AT MOST SITES.
THE MAIN UPPER LEVEL TROUGH AXIS WILL SWING ACROSS THE CWA FRIDAY
NIGHT AS THE SURFACE HIGH FROM THE SOUTHERN PLAINS MOVES EAST OVER
OUR AREA. THIS WILL CONTRIBUTE TO SATURDAY MORNING TEMPERATURES
BEING THE COLDEST OF THE FORECAST PERIOD. MOST SITES WILL BOTTOM OUT
IN THE 30S AND PATCHY FROST WILL BE POSSIBLE IN THE NORMALLY COLDER
LOCATIONS. /22/
LONG TERM...SATURDAY THROUGH THURSDAY...WE WILL GET COOLER
CONDITIONS FOR THE UPCOMING WEEKEND WITH DRY WEATHER THROUGH SUNDAY
MORNING. A BROAD UPPER TROUGH WILL BE ACROSS THE REGION THROUGH THE
WEEKEND. THE SURFACE HIGH OVER THE REGION SATURDAY WILL WILL MOVE
EAST THROUGH SUNDAY. COOLER THAN NORMAL LOW TEMPERATURES SATURDAY
WILL LAST THROUGH MONDAY MORNING. BY EARLY NEXT WEEK A STORM SYSTEM
WILL BE MOVING OVER THE ROCKIES. THE EURO AND THE GFS HAVE SOME
TIMING DIFFERENCES AS THIS UPPER TROUGH MOVES TOWARD THE ARKLAMISS
REGION. BOTH MODELS AMPLIFY THIS UPPER TROUGH OVER THE PLAINS ON
TUESDAY. THE GFS BRINGS IN THE RAIN FASTER ON MONDAY EVENING FROM
THE WEST...WHILE THE EURO WAS SLOWER. OPTED TO GO AFTER THE SLOWER
EURO SOLUTION. THE EURO BRINGS IN CONVECTIVE RAIN CHANCES FOR
TUESDAY THROUGH WEDNESDAY MORNING...FOLLOWED BY SOME POST FRONTAL
SHOWERS UNTIL EARLY WEDNESDAY EVENING. THE ASSOCIATED COLD FRONT
WILL MOVE THROUGH THE REGION ON LATE TUESDAY INTO WEDNESDAY
MORNING.THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR A FEW STRONG
TO POSSIBLY SEVERE STORMS WITH THIS SYSTEM...BUT WILL HOLD OFF
MENTIONING IT IN THE HWO AS WE FOCUS ON THE FIRST STORM SYSTEM.
UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION ON THURSDAY AS HIGH
PRESSURE BUILDS IN FROM THE PLAINS. AS FAR AS TEMPS ARE CONCERN WILL
WITH A BLEND OF MAV GMOS AND ENSEMBLE GUIDANCE. ON POPS MADE SOME
ADJUSTMENTS TO EURO GUIDANCE./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 53 62 39 / 24 100 12 4
MERIDIAN 86 57 65 38 / 16 100 21 4
VICKSBURG 84 51 64 36 / 65 100 9 4
HATTIESBURG 88 59 66 39 / 15 100 47 4
NATCHEZ 84 48 61 38 / 41 100 10 4
GREENVILLE 82 47 61 38 / 94 100 5 4
GREENWOOD 84 49 62 36 / 59 100 8 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
025>028-034>036-040>042.
LA...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023.
AR...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Apr 18, 11:55 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1155 AM CDT THU APR 18 2013 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036- 040>042-191700- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 1155 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL PORTIONS OF MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING AS A POTENT SQUALL LINE AND POTENTIAL SEVERE STORMS AHEAD OF THE LINE MOVE INTO A UNSTABLE AND SHEARED AIR MASS THAT WILL BE IN PLACE OVER THE ARKLAMISS DELTA. THE LIKELIHOOD OF HAZARDOUS WEATHER IS HIGH AND SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS FROM 60 TO 80 MPH...AND TORNADOES. THE POSSIBILITY OF AT LEAST A FEW STRONG TORNADOES EXISTS. QUARTER SIZED HAIL AND HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A QUICK INCH TO AN INCH AND A HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM 4PM TO 9PM. IN ADDITION...STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS ACROSS THE AREA FROM LATE MORNING THROUGH THE AFTERNOON HOURS AHEAD OF THE APPROACHING SQUALL LINE. EXPECT SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO 30 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS AFTERNOON AND EVENING. LAZ024>026-MSZ029>033-037>039-043>061-191700- CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- 1155 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PORTIONS OF SOUTHWEST...CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE LIKELY THIS EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 20...AS A POTENT SQUALL LINE SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS OF 60 TO 70 MPH. AT LEAST A FEW TORNADOES WILL BE POSSIBLE. QUARTER SIZED HAIL AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. THE GREATER RISK OF THESE SEVERE WEATHER HAZARDS WILL BE ALONG AND NORTH OF INTERSTATE 20 BUT SEVERE WEATHER WILL STILL BE POSSIBLE SOUTH ALSO. A QUICK INCH TO AN INCH AND A HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM 3PM TO 8PM ACROSS PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. THE TIME FRAME FOR THE INTERSTATE 55 CORRIDOR WILL BE BETWEEN 7PM TO MIDNIGHT AND FAR EAST AND SOUTHEAST MISSISSIPPI BETWEEN 11PM AND 4AM FRIDAY MORNING. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS ACROSS THE AREA THURSDAY DURING THE LATE MORNING THROUGH THE AFTERNOON HOURS. EXPECT SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS AFTERNOON AND EVENING. MSZ062>066-072>074-191700- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 1155 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE POSSIBLE LATE TONIGHT INTO EARLY FRIDAY MORNING AS A POTENT SQUALL LINE SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH. ONE OR TWO TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. A QUICK INCH TO AN INCH AND A HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM 12AM TO 4AM FRIDAY MORNING. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS ACROSS THE AREA LATE THIS MORNING THROUGH THE AFTERNOON HOURS. EXPECT SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 55 min |
| Apr 18, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 60 min |
| Apr 18, 3:40 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 65 min |
| Apr 18, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 60 min |
| Apr 18, 3:52 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 38 min |
| Apr 18, 4:41 PM CDT | Tornado Warning | JAN | Chicot | 19 min |
| Apr 18, 4:45 PM CDT | Tornado Warning | JAN | Chicot | 60 min |
Nearby
Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.